Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 6, NWS Miami, FL

March 16, 2007Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Mar 16, 2007, 3:21 PM EDT for Palm Beach County, Florida. It was in force for 24 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 16, 2007, 3:21 PM EDT (19:21 UTC)
Expired
Mar 16, 2007, 3:45 PM EDT
In force
24 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 112 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 16, 3:23 PM EDTTSTM WND DMGWellington, FLBASKETBALL HOOP AND PLASTIC OUTDOOR STORAGE CLOSET BLOWN DOWN BY WINDS.
Mar 16, 3:25 PM EDTTSTM WND DMGWellington, FLREPORTS OF LARGE TREE BRANCHES BROKEN OFF AND POWER LINES DOWN ALONG FOREST HILL BOULEVARD.
Mar 16, 3:30 PM EDTTSTM WND DMGWellington, FLSEVERAL REPORTS OF TREE BRANCHES DOWN AND POWER OUTAGES IN THE WELLINGTON AND ROYAL PALM BEACH AREA.
Mar 16, 3:35 PM EDTTSTM WND DMGRoyal Palm Beach, FLWIND PICKED UP AND MOVED A 15 FOOT BOAT NEXT TO A HOUSE IN ROYAL PALM BEACH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.4 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2007-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 620 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2007-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
620 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
659 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 161923
SVRMFL
FLC099-161945-
/O.NEW.KMFL.SV.W.0006.070316T1921Z-070316T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
321 PM EDT FRI MAR 16 2007

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA.

* UNTIL 345 PM EDT

* AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING      
  WINDS TO AROUND 60 MPH CENTERED 5 MILES SOUTHWEST OF 
  WELLINGTON...MOVING NORTHEAST AT 35 MPH.

* THE LINE OF STORMS WILL AFFECT...
  WELLINGTON
  LOXAHATCHEE NATIONAL WILDLIFE REFUGE
  ROYAL PALM BEACH
  WEST PALM BEACH
  LAKE WORTH
  PORT OF PALM BEACH

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

LAT...LON 2661 8054 2660 8034 2639 8035 2654 8005
      2670 8006 2685 8006

$$

GREGORIA
1 follow-up statement
000
WWUS52 KMFL 161930
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
329 PM EDT FRI MAR 16 2007

FLC099-161945-
/O.CON.KMFL.SV.W.0006.000000T0000Z-070316T1945Z/
PALM BEACH FL-
329 PM EDT FRI MAR 16 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR EAST CENTRAL PALM BEACH COUNTY...

AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM LIKELY PRODUCING DAMAGING WINDS IN 
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR WELLINGTON AND ROYAL 
PALM BEACH...MOVING NORTHEAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
WELLINGTON...LOXAHATCHEE...ROYAL PALM BEACH...WEST PALM BEACH...LAKE 
WORTH...PORT OF PALM BEACH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

LAT...LON 2661 8054 2660 8034 2639 8035 2654 8005
      2670 8006 2685 8006

$$
GREGORIA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 2:49 PM EDT, 32 minutes earlier.

Area forecast discussion, Mar 16, 2:49 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
249 PM EDT FRI MAR 16 2007

.DISCUSSION...CURRENTLY LONG WAVE TROUGH WITH AXIS FROM GREAT
LAKES TO WRN GULF OF MEX. A SHORT WAVE MOVING ARND THE BASE OF THE
TROUGH AND ACROSS FL PENINSULA HELPING TO DESTABILIZE THE LOCAL
ATMOSPHERE WITH GOOD UPR LVL DIV. AMPLE LOW LEVEL MOISTURE AND
DIURNAL HEATING PROVIDING ENERGY FOR SHWRS/STORMS THIS AFTERNOON.
EXPECT STORMS TO CONTINUE TO DEVELOP OVER INTERIOR SECTIONS THIS
AFTERNOON AND THEN MOVE QUICKLY NORTHEAST OVER ERN METRO AREAS.

LOW LVL WIND PROFILES FROM ACARS AND DOPPLER RADAR SHOW GOOD
VERTICAL DIR/SPEED SHEAR OVER EXTREME SRN PENINSULA INDICATING THE
POSSIBILITY OF SOME STORMS BECOMING SEVERE (SUPERCELL TYPE). WL
KEEP THAT IN THE FORECAST FOR REST OF THIS AFTERNOON AND EVENING HOURS.

A COLD FRONT ACROSS CENTRAL FLORIDA THIS AFTERNOON WILL MOVE
QUICKLY SE THIS EVENING AND CLEARING S. FLA JUST AFTER MIDNIGHT. A
DRY AIRMASS WILL THEN SPREAD SOUTH AS A SFC HIGH MOVES TO ERN SEA
BOARD. THIS WILL KEEP THE LOCAL AREA FREE OF CLOUDS/PRECIP AND
COOL THROUGH THE WEEKEND. SUNDAY IS EXPECTED TO BE THE COOLEST DAY
WITH MINS RANGING FROM ARND 40 ACROSS NRN INTERIOR TO L/M 50S OVR
THE ERN METRO AREAS.

THE SFC HIGH WILL THEN MOVE EAST OVER WRN ATLC MAKING THE LOW LVL
FLOW TO SHIFT EAST AND BRINGING A RETURN TO MORE SEASONAL WX
PATTERN TO S. FL. THIS PATTERN WILL CONTINUE FOR THE REST OF THE
EXTENDED PORTION OF THE FORECAST.

&&

.AVIATION...THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON FOCUSED
INTERIOR/ATLANTIC COAST. PLACED TEMPO TSRA IN FOR THE EAST COAST
TERMINALS THROUGH 23Z...SINCE THIS TIME PERIOD STANDS THE BEST
PROBABILITIES FOR THUNDERSTORMS. WINDS WILL PREVAIL OUT OF THE S-SW
BECOMING NW AT AROUND MIDNIGHT AS THE COLD FRONT CLEARS THE AREA
OVERNIGHT.

&&

.MARINE...SFC WINDS SHOULD SHIFT TO NORTH RIGHT BEHIND THE FRONT
LATE TONIGHT. SEAS IN THE GULF STREAM WILL REACT BY BUILDING UP TO
10 FT BY SATURDAY AFTERNOON AND REMAINING AT THAT HEIGHT THROUGH
SUNDAY. WILL MENTION EXERCISE CAUTION FOR THE ATLANTIC WATERS AS
WINDS WILL INCREASE FROM THE SW JUST AHEAD OF THE FRONT TONIGHT.

&&

.FIRE WEATHER...RELATIVE HUMIDITIES ARE EXPECTED TO FALL TO BELOW
35 PERCENT ACROSS INTERIOR SECTIONS SAT AFTERNOON AS DRY AIR
SPREAD SOUTH ACROSS SOUTH FLORIDA. WL KEEP A FIRE WEATHER WATCH
AND LET EVENING/MIDNIGHT CREW DECIDE WHETHER TO ISSUE A RED FLAG
WARNING OR NOT. SIMILAR CONDITIONS COULD OCCUR SUNDAY AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  59  72  51  73 / 30 -  -  10
FORT LAUDERDALE  60  74  55  73 / 40 10 -  10
MIAMI            61  75  52  75 / 40 10 -  10
NAPLES           61  70  47  72 / 20 -  -  -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
     AFTERNOON FOR FLZ063-FLZ066-FLZ067-FLZ068-FLZ069-FLZ070-
     FLZ071-FLZ072-FLZ073-FLZ074-FLZ075.

AM...NONE.
GM...NONE.
&&

LONG TERM/SHORT TERM/MARINE/FIRE WEATHER...47/RGH
SHORT TERM/AVIATION...57/DG
Hazardous weather outlook, Mar 16, 12:35 PM EDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1235 PM EDT FRI MAR 16 2007

FLZ063-066>075-170445-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
1235 PM EDT FRI MAR 16 2007

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON...
...GULF STREAM SEAS BUILDING TO NEAR 7 FEET BY SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: INSTABILITY IS INCREASING AHEAD OF A STRONG
SHORTWAVE TROUGH AND SURFACE COLD FRONT WHICH WILL SWEEP ACROSS
MAINLAND SOUTH FLORIDA LATE THIS AFTERNOON AND EVENING.
AS A RESULT, THUNDERSTORMS ARE EXPECTED TO DEVELOP THROUGHOUT THE
AFTERNOON. A FEW THUNDERSTORMS COULD BECOME SEVERE PRODUCING
DAMAGING WINDS, LARGE HAIL, AND POSSIBLY EVEN A TORNADO.

TORNADOES: SUFFICIENT WIND SHEAR EXISTS ACROSS THE AREA TO RESULT
IN A SLIGHT RISK OF TORNADOES THIS AFTERNOON, MAINLY ACROSS THE
LAKE OKEECHOBEE REGION TO PALM BEACH COUNTY. HOWEVER, THERE IS A
SLIGHT RISK EVEN FURTHER SOUTHWARD DOWN THE BROWARD AND MIAMI-DADE
COUNTY COAST DUE TO THE POSSIBILITY OF A MORE SOUTHERLY OR
SOUTHEASTERLY SURFACE WIND FLOW BEING MAINTAINED ACROSS THIS AREA.

WATERSPOUTS: THUNDERSTORMS OVER THE LOCAL WATERS THIS AFTERNOON WILL
BE CAPABLE OF PRODUCING WATERSPOUTS.

WIND: A FEW THUNDERSTORMS COULD PRODUCE DAMAGING WINDS OF 50 TO 60
MPH THIS AFTERNOON.

HAIL: HAIL OF DIME TO QUARTER SIZE IS POSSIBLE IN A FEW THUNDERSTORMS
THIS AFTERNOON.

WAVES: AS A COLD FRONT MOVES THROUGH THE REGION LATE THIS
AFTERNOON AND EVENING, WINDS WILL SHIFT TO THE NORTHWEST AND
INCREASE TO 15 TO 20 KNOTS OVERNIGHT. AS A RESULT, SEAS IN THE
GULF STREAM WILL APPROACH 7 FEET BY SATURDAY MORNING.

RIP CURRENTS: SOUTHWESTERLY WINDS AROUND 15 MPH WILL CREATE A
SLIGHT RISK FOR RIP CURRENT FORMATION ALONG THE GULF COAST BEACHES
THIS AFTERNOON. SWIMMERS ARE ENCOURAGED TO FOLLOW WARNINGS OF
LOCAL LIFEGUARDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NORTHERLY WINDS OF AROUND 15 KNOTS WILL ALLOW SEAS IN THE GULF
STREAM TO BUILD TO 8 TO 10 FEET SATURDAY NIGHT THROUGH
SUNDAY...BEFORE SLOWLY SUBSIDING THEREAFTER AS WINDS SHIFT TO A
MORE NORTHEASTERLY DIRECTION.

THE THREAT FOR RIP CURRENTS WILL INCREASE ACROSS THE ATLANTIC
COAST BEACHES EARLY NEXT WEEK AS A MODERATE TO STRONG EASTERLY
FLOW DEVELOPS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. PLEASE REPORT ANY
SEVERE WEATHER TO THE MIAMI WEATHER FORECAST OFFICE BY CALLING
305-229-4528.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

GREGORIA

In the hours before

Special weather statement, Mar 16, 10:20 AM EDT, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1020 AM EDT FRI MAR 16 2007

FLZ074-161500-
DADE METROPOLITAN FL-
1020 AM EDT FRI MAR 16 2007

...THUNDERSTORMS WITH STRONG WINDS AFFECTING NORTHEASTERN
MIAMI-DADE AND FAR SOUTHEASTERN BROWARD...

AT 1018 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OPA LOCKA
TO CORAL GABLES...MOVING EAST AT 25 MPH. THESE STORMS WILL AFFECT
HALLANDALE...NORTH MIAMI BEACH...AND MIAMI BEACH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...AND TORRENTIAL
DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY
STRENGTHENS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

DG
Special weather statement, Mar 16, 10:43 AM EDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1043 AM EDT FRI MAR 16 2007

FLZ074-161530-
DADE METROPOLITAN FL-
1043 AM EDT FRI MAR 16 2007

...STRONG THUNDERSTORMS WITH VERY HEAVY RAINFALL AND GUSTY WINDS
AFFECTING THE MIAMI METROPOLITAN AREA...

AT 1040 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS AFFECTING AREAS FROM KENDALE LAKES
NORTHEAST TO HIALEAH TO MIAMI BEACH...MOVING NORTHEAST AT 15 MPH.
THESE THUNDERSTORMS WILL CONTINUE TO PRODUCE VERY HEAVY RAINFALL AND
STRONG GUSTY WINDS. SOME LOCATIONS WILL EXPERIENCE WIND GUSTS OF 40
TO 50 MPH...WHICH CAN BLOW AROUND UNSECURED SMALL OBJECTS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

GREGORIA
Special weather statement, Mar 16, 3:16 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
316 PM EDT FRI MAR 16 2007

FLZ067-068-161945-
PALM BEACH WESTERN FL-PALM BEACH EASTERN FL-
316 PM EDT FRI MAR 16 2007

AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF LOXAHATCHEE NATIONAL
WILDLIFE REFUGE...OR 8 MILES SOUTHWEST OF WELLINGTON...MOVING
NORTHEAST AT NEAR 40 MPH.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH, VISIT
OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL.

TINGLER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 5:11 AM EDTFire Weather WatchMFLBroward, Collier, Miami-Dade, Monroe, Palm Beach23 hr
Mar 16, 10:26 AM EDTSpecial Marine WarningMFL64 min
Mar 16, 11:30 AM EDTSpecial Marine WarningMFL78 min
Mar 16, 3:38 PM EDTSpecial Marine WarningMFL52 min
Mar 16, 3:43 PM EDTSevere Thunderstorm WarningMFLPalm Beach18 min
Mar 16, 4:14 PM EDTSpecial Marine WarningMFL16 min
Mar 16, 4:23 PM EDTSevere Thunderstorm WarningMFLBroward22 min
Mar 16, 4:27 PM EDTSpecial Marine WarningMFL63 min
Mar 16, 5:26 PM EDTSpecial Marine WarningMFL94 min
Mar 16, 5:28 PM EDTSpecial Marine WarningMFL62 min
Mar 16, 7:13 PM EDTSpecial Marine WarningMFL62 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.